Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 93, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 3, 2022, 8:31 PM CDT for Saint Charles County, Missouri; Madison County, Illinois. It took effect at Jun 4, 2022, 1:00 AM CDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2022, 8:31 PM CDT (01:31 UTC)
- In effect from
- Jun 4, 2022, 1:00 AM CDT
- Expired
- Jun 4, 2022, 10:47 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Mel Price (Alton) Lock and Dam (ALNI2).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587541, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
444
WGUS43 KLSX 040131
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
831 PM CDT Fri Jun 3 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...Illinois...
Mississippi River at Mel Price LD.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC119-MOC183-051345-
/O.NEW.KLSX.FL.W.0093.220604T0600Z-220606T1200Z/
/ALNI2.1.ER.220604T0600Z.220604T1800Z.220605T0600Z.NO/
831 PM CDT Fri Jun 3 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Mississippi River at Mel Price LD.
* WHEN...From late tonight to Monday morning.
* IMPACTS...At 21.0 feet, Flood Stage. Minor flooding begins to
occur at this level.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Friday the stage was 20.6 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 21.3 feet early
tomorrow afternoon. It will then fall below flood stage early
Sunday morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sat Sun Mon Tue Wed
Mississippi River
Mel Price LD 21.0 20.6 21.2 20.7 19.1 17.7 16.6
&&
LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017
3886 9017
$$
Byrd1 follow-up statement
744
WGUS83 KLSX 041547
FLSLSX
Flood Statement
National Weather Service St Louis MO
1047 AM CDT Sat Jun 4 2022
...The Flood Warning is cancelled for the following river in
Missouri...
Mississippi River at Mel Price LD.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
ILC119-MOC183-041700-
/O.CAN.KLSX.FL.W.0093.000000T0000Z-220604T1547Z/
/ALNI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1047 AM CDT Sat Jun 4 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Mississippi River at Mel Price LD.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Saturday the stage was 20.7 feet.
- Forecast...The river is expected to fall to 14.9 feet Friday
morning.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Mississippi River
Mel Price LD 21.0 20.7 20.2 18.8 17.3 16.2 15.5
&&
LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017
3886 9017
$$
KDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 6:23 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 3, 6:23 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 623 PM CDT Fri Jun 3 2022 .SHORT TERM... (Through Late Saturday Night) Issued at 229 PM CDT Fri Jun 3 2022 A surface high stretched across the mid-Mississippi Valley today, combined with the northwesterly flow aloft, is keeping the region dry with near normal temperatures and low humidity. The surface high will continue to drift across the region tonight, and the subsequent clear sky and light winds will allow for another night of effective cooling. Temperatures are expected to dip into the low 50s, or even the upper 40s across hollows and other low-lying areas. Radiational cooling could produce patchy fog across the river valleys tonight as well, but fog is not expected to be particularly thick or widespread given the lack of near surface moisture outside of the river valleys. Any fog that develops will lift with the onset of daytime heating tomorrow morning. Flow in the mid-levels will become quasi-zonal overnight into Saturday, and small disturbances will rippled through the flow throughout the day. The low-level high will shift eastward Saturday, opening the region up to the Gulf and increasing moisture return in the low-levels Saturday afternoon. Precipitation is expected to stay to our west where better moisture will exist throughout the day. Tomorrow will be very similar to today with a clear sky, light wind, and seasonal temperatures as the surface high begins to shunt out of the region. MRM .LONG TERM... (Sunday through Next Friday) Issued at 229 PM CDT Fri Jun 3 2022 Instability and moisture will continue to build into the region Sunday along the southwesterly low level flow. Sunday night into Monday a shortwave will sweep through the region along the quasi- zonal mid-level flow, while at the surface a low pressure will slide through the region along the associated warm front. This system will bring our next best chance for showers and thunderstorms to the region late Sunday night through the day Monday, though which areas will see the greatest amount of rain will depend on the track of the surface low across the area. Weak instability and shear is keeping the risk for severe thunderstorms low at this time. The attendant cold front will drag through the region behind the surface low Monday night, bringing a renewed shot of seasonally cool air to the region. The front is expected to stall south of the forecast area overnight into Tuesday. Quasi-zonal mid-level flow is expected to continue through most of the extended period. Small disturbances in the flow will shoot across the region, keeping at least a chance for showers and thunderstorms throughout most of the period. Deterministic guidance is highlighting an MCS rolling through the central CONUS during the midweek period along the stalled boundary from Monday's system. While at this point it is too far out to say with any certainty where the boundary will stall and subsequently where the MCS will move, it is a feature to watch over the coming days. Despite the multiple chances for showers and thunderstorms through the period, there will be plenty of dry time this week. Temperatures will remain slightly below to near normal through the period, cooler on days where precipitation and cloud cover limit insolation. Ensemble guidance is hinting at a pattern change beginning to take place towards the next of next week, about half of the WPC Cluster analysis indicate a mid-level ridge building into the western CONUS, throwing the mid-Mississippi Valley into northwesterly flow. This pattern would bring slightly cooler than normal temperatures to the region, a pattern that is hinted at by the CPC 8-14 day temperature outlook and the CIPS Extended Analog Threat Guidance. MRM && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 617 PM CDT Fri Jun 3 2022 Confidence is high in VFR flight conditions at all local terminals through the forecast period. For terminals where winds haven't already become light and variable, winds will die down over the next couple of hours as an area of high pressure moves overhead. The light winds and high pressure may lead to fog development tonight at our usual trouble spots (KJEF, KSUS, and KCPS), though there is some uncertainty in if fog will develop given the presence of dry air over the area. If it does develop and impact these three terminals, it would likely be after midnight and before sunrise. As high pressure shifts eastward tomorrow, winds will pick up out of the south. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 3, 2:33 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 233 PM CDT Fri Jun 3 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 233 PM CDT Fri Jun 3 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms beginning on Saturday night and continuing through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MRM
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:08 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 24 hr |
Nearby
River Flood Warnings in Missouri, 2022River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.